Skip to content

Drug interactions

Minocycline + Tretinoin

Severity: Major

Minocycline and Tretinoin: major interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Minocycline and systemic tretinoin can each cause raised intracranial pressure, and combining them may increase the risk of pseudotumor cerebri with headache and visual changes.

What this interaction means in plain words

Minocycline and Tretinoin can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for.

Minocycline belongs to Anti Bacterial; Tretinoin belongs to Dermatology.

Evidence level: Moderate

Why it happens

Additive pharmacodynamic risk of intracranial hypertension; exact mechanism not established.

What to do

Avoid the combination and use a non-tetracycline antibiotic; if used together, monitor for headache, vomiting and visual disturbance and stop both if they occur.

What to ask your pharmacist

  • Does the benefit of taking both outweigh the risk in my case?
  • Do I need any blood test, ECG or other check while on both?
  • What early warning signs should I watch for, and what should I do if they appear?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Minocycline and Tretinoin, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 14 days on the web. No card needed.

Frequently asked questions

Can I take Minocycline with Tretinoin?

MediHelp rates the interaction as major. Minocycline and Tretinoin can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for. Minocycline and systemic tretinoin can each cause raised intracranial pressure, and combining them may increase the risk of pseudotumor cerebri with headache and visual changes.

How serious is the interaction between Minocycline and Tretinoin?

MediHelp rates it major, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Avoid the combination and use a non-tetracycline antibiotic; if used together, monitor for headache, vomiting and visual disturbance and stop both if they occur.

What other medicines interact with Minocycline?

MediHelp also lists interactions of Minocycline with, for example, Acitretin, Isotretinoin, Cholera vaccine. The full list is on the Minocycline page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in